Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 187, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 25, 2010, 3:29 PM CDT for Panola County, Tallahatchie County, Mississippi. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2010, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 25, 2010, 4:45 PM CDT
- In force
- 76 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Panola County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:05 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 25, 3:05 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT FRI JUN 25 2010
.DISCUSSION...
FRONTAL BOUNDARY OVER THE MIDSOUTH IS HELPING TO SET OFF SCATTERED
SHOWERS AND THUNDERSTORMS. FRONT WILL WASH OUT OVER THE MIDSOUTH
TONIGHT. THUNDERSTORM ACTIVITY SHOULD DIE OUT DURING THE EVENING
HOURS THUS WILL LEAVE 20 POPS THROUGH MIDNIGHT. LOWS WILL BE IN
THE 70S.
THIS WEEKEND...UPPER RIDGE REMAINS OVER THE CWA. DIURNAL CONVECTION
WILL OCCUR IN THE AFTERNOON AND EVENING HOURS. HIGHS WILL REACH INTO
MID 90S. AS FAR AS HEAT ADVISORIES...DEWPOINTS HAVE BEEN POOLING
ALONG THE FRONT YESTERDAY AND TODAY WHICH HELPED ALLOW HEAT
INDICES TO REACH 105. THIS WEEKEND...THE FRONT WILL NO LONGER BE
AROUND THUS DEWPOINTS SHOULD MIX DOWN IN THE AFTERNOON WHICH
SHOULD KEEP HEAT INDICES BELOW 105. THUS ADVISORIES SHOULD NOT BE
NEEDED. HOWEVER HEAT INDICES WILL STILL REMAIN BETWEEN 100 AND
104. LOWS WILL REMAIN IN THE 70S.
MONDAY THROUGH TUESDAY NIGHT...GFS AND ECMWF HAVE COME CLOSER IN
TIMING WITH THE NEXT FRONT BUT ARE STILL DIFFERENT WITH EXACT TIMING.
GFS CONTINUES TO BE THE FASTER MODEL. GFS SEEMS TOO FAST WITH THE
PROGRESSION THUS WILL LEAN TOWARD THE ECMWF. CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD. CLOUD COVER AND
THUNDERSTORMS SHOULD KEEP HEAT INDICES BELOW ADVISORY CRITERIA.
HOWEVER IT WILL BE CLOSE AS DEWPOINTS COULD COME UP AND POOL ALONG
THE FRONT.
WEDNESDAY THROUGH THE END OF THE FORECAST...GFS CONTINUES TO
RETROGRADE THE UPPER RIDGE TO THE WEST. MEANWHILE THE ECMWF
STRENGTHENS THE RIDGE OVER THE AREA. RELUCTANT TO FOLLOW GFS AS IT
HAS ADVERTISED THE RIDGE BREAKING DOWN ON SEVERAL OCCASIONS AND IT
HAS YET TO HAPPEN THUS WILL CONTINUE TO LEAN TOWARD ECMWF.
TEMPERATURES WILL JUMP BACK INTO THE MID 90S. HOWEVER AIR WILL BE DRIER
SO DON/T THINK HEAT INDICES WILL BE A PROBLEM.
KRM
&&
.AVIATION...
18Z TAF CYCLE
A QUASI-STATIONARY BOUNDARY WAS STILL LOCATED ACROSS WEST
TENNESSEE AND EAST CENTRAL ARKANSAS EARLY THIS AFTN...ROUGHLY ALONG
A KARG TO KDYR LINE. ISOLD TO SCT TSRAS HAVE DEVELOPED SOUTH OF
THE FRONT WITH MOST OF THE ACTIVITY ACROSS NORTH MS. EXPECT
MAINLY VFR CONDS DURING THE PERIOD UNLESS A SITE IS IMPACTED BY A
TSRA. WILL KEEP VCTS AT ALL TAF SITES AND MENTION A TEMPO FOR
TSRAS WITH MVFR CIGS/VSBYS AT KTUP FROM 25/18Z TO 25/20Z BASED ON
CURRENT RADAR TRENDS. EXPECT MOST OF THE ACTIVITY TO DISSIPATE BY
26/03Z OR SO. CANNOT RULE OUT DEVELOPMENT AFT THIS TIME BUT
CONFIDENCE IS TOO LOW TO MENTION IN THE TAF. COULD BE SOME LIGHT
FOG AT KJBR...KTUP AND KMKL FROM 26/09Z TO 26/12Z.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 97 79 97 / 20 20 10 20
MKL 73 94 74 96 / 20 20 10 20
JBR 75 96 75 97 / 20 20 10 20
TUP 75 95 75 96 / 20 20 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-POINSETT-ST. FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR SHELBY.
&&Hazardous weather outlook, Jun 25, 5:17 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 517 AM CDT FRI JUN 25 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 517 AM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF EAST ARKANSAS...SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 11 AM AND 8 PM. THIS INCLUDES THE MEMPHIS METROPOLITAN AREA. THE ADVISORY AREA IS GENERALLY ALONG AND TO THE SOUTHWEST OF A LINE FROM HARRISBURG ARKANSAS TO MILLINGTON TENNESSEE TO COFFEEVILLE MISSISSIPPI. HEAT INDEX READINGS WILL CLIMB TO BETWEEN 105 AND 109 DEGREES. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WINDS MAY OCCUR TODAY...MAINLY THIS AFTERNOON AND EARLY EVENING. HEAVY RAINFALL IS ALSO POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE HEAT WILL SPREAD ACROSS THE MIDSOUTH THIS WEEKEND WITH HEAT ADVISORIES LIKELY. HEAT INDEX READINGS WILL CLIMB TO BETWEEN 105 AND 109 DEGREES. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WINDS MAY OCCUR EACH DAY SATURDAY THROUGH TUESDAY. HEAVY RAINFALL IS ALSO POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, Jun 25, 1:49 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 149 PM CDT FRI JUN 25 2010 MSZ002-008-012-013-251915- MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS- 149 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 PM CDT FOR... NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF BARR AT 149 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAFAYETTE...MARSHALL...PANOLA AND TATE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.
Special weather statement, Jun 25, 2:40 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT FRI JUN 25 2010 MSZ002-252015- MARSHALL MS- 240 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF RED BANKS AT 241 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 25, 2:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG NEW WREN 33.97N 88.62W
06/25/2010 MONROE MS EMERGENCY MNGR
MONROE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN IN
THE COMMUNITY OF WREN.
&&
JLHSpecial weather statement, Jun 25, 2:52 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 252 PM CDT FRI JUN 25 2010 MSZ007-252030- TUNICA MS- 252 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT FOR... SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF DUNDEE AT 253 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEAVERDAM LAKE AND FLOWER LAKE.
Special weather statement, Jun 25, 3:13 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT FRI JUN 25 2010 TNZ088-252045- SHELBY TN- 313 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER GERMANTOWN AT 313 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR BARTLETT... COLLIERVILLE...CORDOVA AND GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 25, 3:23 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 323 PM CDT FRI JUN 25 2010 TNZ050-052-089-090-252100- FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN- 323 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF HILLVILLE AT 324 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:41 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 100 min |
| Jun 25, 4:11 AM CDT | Heat Advisory | MEG | Shelby | 15 hr |
| Jun 25, 3:20 PM CDT | Flash Flood Warning | MEG | Shelby | 84 min |
| Jun 25, 3:33 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood | 117 min |
| Jun 25, 4:16 PM CDT | Flash Flood Warning | MEG | Crockett, Haywood | 87 min |
| Jun 25, 4:18 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 92 min |
| Jun 25, 4:20 PM CDT | Flash Flood Warning | MEG | Chester, Hardin, McNairy | 115 min |
| Jun 25, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 17 min |
| Jun 25, 4:26 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 49 min |
| Jun 25, 4:35 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 40 min |
| Jun 25, 4:54 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 2 hr |
| Jun 25, 5:15 PM CDT | Areal Flood Advisory | MEG | Carroll, Crockett, Dyer, Gibson, Lake, Lauderdale and 1 more | 2 hr |
| Jun 25, 5:19 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson | 41 min |
| Jun 25, 5:30 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson | 2 hr |
| Jun 25, 6:05 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin | 115 min |
| Jun 25, 6:28 PM CDT | Areal Flood Advisory | MEG | Lake | 75 min |
| Jun 25, 2:16 PM CDT | Flash Flood Warning | MEG | Chickasaw, Monroe | 91 min |
| Jun 25, 3:18 PM CDT | Flash Flood Warning | MEG | Marshall | 87 min |
| Jun 24, 9:48 PM CDT | Flash Flood Warning | MEG | Crittenden | 97 min |
| Jun 25, 5:53 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 37 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.